Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 15 March 2016

Product Moments of Sample Variances and Correlation for Variables with Bivariate Normal Distribution

Juan Romero-Padilla1

Journal of Mathematics and Statistics, Volume 12, Issue 1, pp. 12–22 · doi.org/10.3844/jmssp.2016.12.22

7,282 accesses4,165 downloads1 citations (Crossref)Metrics
Cite Check for updates

Abstract

A general result to obtain the product moments of two sample variances and the sample correlation when the data follow a bivariate normal distribution is derived; the result is expressed in terms of the hypergeometric function. As corollaries, two general equations are stated, one to obtain the moments of the correlation sample and one to obtain the moments of the ratio of two sample variances. To evaluate the product moments in short closed forms, three theorems have been established. The results are used to obtain the expectation and variance for the ratio of two correlated sample variances. Finally, some examples of particular product moments are provided and some validations were carried out.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Romero-Padilla, J. (2016). Product Moments of Sample Variances and Correlation for Variables with Bivariate Normal Distribution. Journal of Mathematics and Statistics, 12(1), 12–22. https://doi.org/10.3844/jmssp.2016.12.22

Licence
CC BY 3.0
Issue
Volume 12, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Product Moments of Sample Variances and Correlation for Variables with Bivariate Normal DistributionJournal of Mathematics and Statistics · Volume 12, Issue 1 · pp. 12–22 · CC BY 3.0Download